Alert archive / Massachusetts / Gale Watches in 2017

Gale Watch 22, NWS Boston/Norton, MA

October 23, 2017

NWS Boston/Norton, MA issued this gale watch at Oct 23, 2017, 4:19 AM EDT. It took effect at Oct 24, 2017, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 23, 2017, 4:19 AM EDT (08:19 UTC)
In effect from
Oct 24, 2017, 6:00 AM EDT
Expired
Oct 23, 2017, 3:58 PM EDT
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

353 
WHUS71 KBOX 230819
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
419 AM EDT MON OCT 23 2017

ANZ255-256-231630-
/O.CAN.KBOX.SC.Y.0119.171024T0300Z-171024T2200Z/
/O.NEW.KBOX.GL.A.0022.171024T1000Z-171025T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
419 AM EDT MON OCT 23 2017

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. 
  SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ235-237-231630-
/O.CAN.KBOX.SC.Y.0119.171024T0600Z-171024T2200Z/
/O.NEW.KBOX.GL.A.0022.171024T1000Z-171025T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
419 AM EDT MON OCT 23 2017

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ250-254-231630-
/O.CAN.KBOX.SC.Y.0119.171024T0800Z-171024T2200Z/
/O.NEW.KBOX.GL.A.0022.171024T1600Z-171025T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
419 AM EDT MON OCT 23 2017

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. 
  SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231>234-231630-
/O.CAN.KBOX.SC.Y.0119.171024T1000Z-171024T2200Z/
/O.NEW.KBOX.GL.A.0022.171024T1000Z-171025T1200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
419 AM EDT MON OCT 23 2017

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. 
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ236-231630-
/O.CAN.KBOX.SC.Y.0119.171024T1000Z-171024T2200Z/
/O.NEW.KBOX.GL.A.0022.171024T1600Z-171025T0100Z/
NARRAGANSETT BAY-
419 AM EDT MON OCT 23 2017

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT.
  WAVES 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ251-231630-
/O.CON.KBOX.SC.Y.0119.171024T1200Z-171024T2200Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
419 AM EDT MON OCT 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EDT
TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-231630-
/O.CON.KBOX.SC.Y.0119.171024T1200Z-171024T2200Z/
BOSTON HARBOR-
419 AM EDT MON OCT 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EDT
TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT.
  WAVES AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
1 follow-up statement
358 
WHUS71 KBOX 231958
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT MON OCT 23 2017

ANZ230-251-240400-
/O.CAN.KBOX.SC.Y.0119.171024T1200Z-171024T2200Z/
/O.NEW.KBOX.GL.W.0039.171025T0000Z-171025T1300Z/
BOSTON HARBOR-MASSACHUSETTS BAY AND IPSWICH BAY-
358 PM EDT MON OCT 23 2017

...GALE WARNING IN EFFECT FROM 8 PM TUESDAY TO 9 AM EDT
WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 8 PM TUESDAY TO 9 AM EDT
WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 40 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ255-256-240400-
/O.UPG.KBOX.GL.A.0022.171024T1000Z-171025T1200Z/
/O.NEW.KBOX.GL.W.0039.171024T1500Z-171025T1500Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
358 PM EDT MON OCT 23 2017

...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 11 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 11 AM EDT
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 45 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-254-240400-
/O.UPG.KBOX.GL.A.0022.171024T1600Z-171025T1200Z/
/O.NEW.KBOX.GL.W.0039.171024T1600Z-171025T1800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
358 PM EDT MON OCT 23 2017

...GALE WARNING IN EFFECT FROM NOON TUESDAY TO 2 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM NOON TUESDAY TO 2 PM EDT
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 45 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ235-237-240400-
/O.UPG.KBOX.GL.A.0022.171024T1000Z-171025T1200Z/
/O.NEW.KBOX.GL.W.0039.171024T1500Z-171025T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
358 PM EDT MON OCT 23 2017

...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 8 AM EDT
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 45 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231>234-240400-
/O.UPG.KBOX.GL.A.0022.171024T1000Z-171025T1200Z/
/O.NEW.KBOX.GL.W.0039.171024T1600Z-171025T1500Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
358 PM EDT MON OCT 23 2017

...GALE WARNING IN EFFECT FROM NOON TUESDAY TO 11 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM NOON TUESDAY TO 11 AM EDT
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 40 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ236-240400-
/O.UPG.KBOX.GL.A.0022.171024T1600Z-171025T0100Z/
/O.NEW.KBOX.GL.W.0039.171024T1800Z-171025T1200Z/
NARRAGANSETT BAY-
358 PM EDT MON OCT 23 2017

...GALE WARNING IN EFFECT FROM 2 PM TUESDAY TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 8 AM EDT
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 40 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Oct 23, 4:04 AM EDT, 15 minutes earlier.

Area forecast discussion, Oct 23, 4:04 AM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
404 AM EDT Mon Oct 23 2017

.SYNOPSIS...
High pressure offshore will provide mild temperatures today along
with increasing humidity, but mainly dry precipitation-wise. A
slow moving cold front will bring rounds of heavy rain Tuesday
into Wednesday with a period of strong to damaging wind gusts
possible. A few lingering showers are possible Thursday, but the
trend towards drier, less humid and more seasonable temperatures
are expected Thursday into Friday. Above normal temperatures
may return by this weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Areas of dense fog expected to slowly dissipate after daybreak.
Many locations reporting a visibility of one quarter mile or
less, so a Dense Fog Advisory is in effect until 10 AM. While
the visibility may improve, thinking lower clouds will linger a
while longer. This will mean lower max temperatures, but still
well above normal for mid/late October.

Much of today should remain dry, but cannot completely dismiss
the possibility of a few showers reaching western MA and
portions of CT late today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...

Precipitable water increases tonight into Tuesday. Widespread
showers arrive along a cold front late tonight into Tuesday,
especially from Worcester county west. Strong winds of 35-40 kt
jet just off the deck. Gusty winds will be more likely within
areas of heavier rainfall, especially Tuesday.

Low temperatures tonight should be close to our normal high
temperatures, with some increase in temperatures Tuesday from
the strong low level warm advection.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

Highlights...

* Period of strong to damaging wind gusts possible Tue into Wed

* Heavy rain will result in an urban/street flooding threat
  Tue-Wed along with low risk of isolated flash flood threat

* Less humid & more seasonable weather finally return Thu/Fri

Tue night and Wed...

Synoptic Overview...

Slow moving cold front becomes parallel to upper flow as mid
level trough takes on negative tilt. This front will be
associated with an impressive warm conveyor belt up the eastern
seaboard containing subtropical moisture with PWATs near the
2.00 inch mark, or nearly 3 std deviations above normal. Also
embedded within this warm conveyor belt is very strong wind
anomalies with 925 mb wind speeds of 55-65 kts, +4 std
deviations above climo! This low level jet builds a low level
thermal anomaly with nearly moist adiabatic lapse rates above
this warm anomaly. This very strong low level jet also advects
surface dew pts into the mid and upper 60s across southern New
England late Tue into early Wed, generating MUcapes of 300-500
j/kg, very impressive for late Oct.

Wind risk...

As mentioned above low level jet peaks at about 55-65 kt late
Tue into early Wed. Heavier showers (via precip drag) and
especially potential low top fine line (very strong frontal
convergence coupled with marginal instability) across western
MA/CT will increase the risk for stronger winds aloft mixing to
the surface. Given leaves remain on most trees, this will
exacerbate the risk for downed limbs or even some trees with
localized power outages. Wind headlines will likely be needed as
we draw closer to the event.

Heavy rain...

Subtropical moisture streams up the eastern seaboard with PWATs
nearing 2 inches, +4 std deviations from climo for about 24-30
hrs! This duration coupled with strong frontal forcing and
marginal instability should be sufficient for periods of heavy
showers with isolated thunder possible. Much of the global
guidance offering a widespread 1-2" rainfall amounts with
localized 3-5" possible especially eastern NY into western MA/CT
given greater risk of low top fine line.

Thu...

Global guidance including ensembles suggest dry slot moves
across the area, thus a drying trend develops. However cold pool
aloft combined with cyclonic low may result in isolated diurnal
showers especially across the high terrain. Otherwise mainly
dry weather is expected. Turning less humid but only seasonably
cool.

Fri through the weekend...

Looks like a period of short wave ridging between departing
trough and next trough upstream arriving here Sunday or early
next week. Ensembles suggest post frontal airmass Fri will be
close to seasonably normal and continuing into Sat along with
mainly dry weather. Ensembles also advertising long wave eastern
seaboard trough reloads with new jet energy around Sunday with
subtropical connection given high amplitude trough.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday/....

Today...High confidence in IFR this morning. Moderate confidence
in timing improvement to MVFR/VFR later today. Early morning
fog and low clouds with MVFR- IFR conditions should improve to
VFR by around 15Z. However, MVFR CIGS may push into western MA/N
central CT during the late afternoon. May see isolated showers
move into western areas after 18Z. S winds increase to around
10 kt.

Tonight...Moderate confidence. Conditions lower to MVFR-IFR
across N central and western areas this evening in scattered
showers and patchy fog. VFR conditions to start across S central
and eastern areas, but CIGS lower to MVFR to local IFR after
midnight as showers slowly move E. Patchy fog will lower VSBYS
to MVFR to local IFR as well. S winds gusting to 20-25 kt along
S coastal areas after midnight.

Tuesday...High confidence in trends. Moderate confidence in
timing. Mainly IFR with occasional MVFR in low CIGS rain/fog. Some
occasional TS also possible with heavy RA at times. Winds gust
20-30 kt most of the region out of the S-SE with a few gusts
30-40 kt mainly SE MA/Cape/Islands. Cannot rule out stronger
gusts everywhere in heavier rainfall/thunderstorms. Areas of
LLWS likely, especially after 15Z.

KBOS Terminal...Moderate confidence in TAF due to timing issues
with CIG improvement later this morning. Possible IFR could
linger longer than current forecast.

KBDL Terminal...Moderate confidence in TAF. Mainly VFR. May see
brief MVFR-IFR VSBYS in patchy fog through 14Z or so but should
improve by morning push.

Outlook /Tuesday Night through Friday/...

Tuesday Night: Mainly MVFR, with local IFR possible. Windy with
gusts to 35 kt. SHRA, chance TSRA, patchy BR.
Wednesday: Mainly VFR, with local IFR possible. Windy with
gusts to 30 kt. SHRA, chance TSRA, patchy BR.
Wednesday Night: Mainly VFR, with areas MVFR possible. Breezy.
Chance SHRA.
Thursday: Mainly VFR, with areas MVFR possible. Chance SHRA.
Thursday Night through Friday:VFR.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday/...

Relatively light winds and seas continue across the waters into
this evening. Increasing south winds ahead of a cold front will
also mean building seas tonight into Tuesday, especially across
the southern coastal waters. Moderate risk for gale force gusts
Tuesday across most of the waters.

Poor visibility in areas of fog across the southern coastal
waters this morning. Visibility will slowly improve after
daybreak.

Outlook /Tuesday Night through Friday/...

Tuesday Night: Low risk for gale force winds with gusts up to
35 kt. Rough seas up to 12 ft. Rain showers, chance of
thunderstorms, patchy fog. Local visibility 1 to 3 nm.
Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 30 kt. Rough seas up to 13 ft. Rain showers, chance of
thunderstorms, patchy fog. Local visibility 1 nm or less.
Wednesday Night: Winds less than 25 kt. Rough seas up to 11 ft.
Rain showers.
Thursday: Winds less than 25 kt. Areas of rough seas. Chance of
rain showers.
Thursday Night: Winds less than 25 kt. Local rough seas. Slight
chance of rain showers.
Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Dense Fog Advisory until 10 AM EDT this morning for MAZ013-
     016>024.
RI...Dense Fog Advisory until 10 AM EDT this morning for RIZ001>007.
MARINE...Gale Watch from Tuesday morning through Wednesday morning for
     ANZ231>235-237-255-256.
     Small Craft Advisory from 8 AM to 6 PM EDT Tuesday for ANZ230-
     251.
     Gale Watch from Tuesday afternoon through Tuesday evening for
     ANZ236.
     Gale Watch from Tuesday afternoon through Wednesday morning
     for ANZ250-254.

&&

SYNOPSIS...Belk/Nocera
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...Nocera
AVIATION...Belk/Nocera
MARINE...Belk/Nocera
Hazardous weather outlook, Oct 23, 3:57 AM EDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
357 AM EDT Mon Oct 23 2017

CTZ002>004-MAZ002>012-014-015-026-RIZ008-240800-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Southeast Middlesex MA-Suffolk MA-
Northern Middlesex MA-Block Island RI-
357 AM EDT Mon Oct 23 2017

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts and southern Rhode Island.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A period of southerly wind gusts of 35 to 45 mph are possible
Tuesday afternoon into Wednesday morning with a low risk for a few
gusts up to 60 mph. The highest risk for these strong wind gusts
will be across eastern MA and RI. Most trees are still close to
fully leafed, so these wind gusts may bring an increased risk for
some downed trees and isolated to scattered power outages.

Periods of heavy rain will also bring the risk of some urban/street
flooding Tuesday afternoon into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ013-016>024-RIZ001>007-240800-
Western Norfolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
357 AM EDT Mon Oct 23 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for eastern Massachusetts,
southeastern Massachusetts, northern Rhode Island and southern
Rhode Island.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A period of southerly wind gusts of 35 to 45 mph are possible
Tuesday afternoon into Wednesday morning with a low risk for a few
gusts up to 60 mph. The highest risk for these strong wind gusts
will be across eastern MA and RI. Most trees are still close to
fully leafed, so these wind gusts may bring an increased risk for
some downed trees and isolated to scattered power outages.

Periods of heavy rain will also bring the risk of some urban/street
flooding Tuesday afternoon into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>235-237-255-256-240800-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
357 AM EDT Mon Oct 23 2017

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Southerly gale force wind gusts possible Tuesday afternoon into
Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ250-254-240800-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
357 AM EDT Mon Oct 23 2017

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Southerly gale force wind gusts possible Tuesday afternoon into
Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-251-240800-
Boston Harbor-Massachusetts Bay and Ipswich Bay-
357 AM EDT Mon Oct 23 2017

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Southerly gale force wind gusts Tuesday afternoon into Wednesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ236-240800-
Narragansett Bay-
357 AM EDT Mon Oct 23 2017

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING...

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Southerly gale force wind gusts Tuesday afternoon into Wednesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Oct 22, 10:38 PM EDT, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Taunton MA
1038 PM EDT Sun Oct 22 2017

CTZ002>004-MAZ003>007-010>024-026-RIZ001>007-230800-
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Putnam, Willimantic, Greenfield, Orange, Barre, Fitchburg,
Framingham, Lowell, Lawrence, Gloucester, Amherst, Northampton,
Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge,
Boston, Quincy, Taunton, Brockton, Plymouth, Fall River,
New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown,
Vineyard Haven, Nantucket, Ayer, Foster, Smithfield, Providence,
Coventry, West Greenwich, East Greenwich, Warwick, West Warwick,
Bristol, Narragansett, Westerly, and Newport
1038 PM EDT Sun Oct 22 2017

...DENSE FOG A CONCERN OVERNIGHT...

Patchy dense fog across eastern Massachusetts this evening is
expected to become a bit more widespread overnight. Visibility
will vary overnight. Travelers tonight should be prepared for
sudden drops in visibility to one half mile or less. Use low
beams, and allow extra time to reach your destination safely.

Belk

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 3:23 AM EDTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Hampden, Nantucket, Norfolk and 2 more7 hr
Oct 23, 3:58 PM EDTGale WarningBOX43 hr
Oct 23, 4:01 PM EDTFlash Flood WatchBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more52 hr
Oct 23, 4:04 PM EDTWind AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more40 hr

Nearby

Gale Watches in Massachusetts, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.